| Model Number |
400SMTXSFT0204 |
| Medical Device Problem Code |
Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/27/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Evaluation of the returned smart coil revealed offset coil winds on the embolization coil.If the introducer sheath is not properly aligned within the hub of the microcatheter prior to advancement, resistance may be experienced during advancement.Further advancement against this resistance will result in offset coil winds.During the functional test, resistance was encountered due to the kinks in the pusher assembly while attempting to re-sheath the embolization coil and the pet lock was accidentally separated by the penumbra investigator, and the embolization coil was detached.Therefore, no further testing could be performed.Kinks in the pusher assembly were likely incidental to the complaint.Penumbra products are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the basilar tip using penumbra smart coils (smart coil) and a non-penumbra microcatheter.During the procedure, while attempting to advance the smart coil through the microcatheter, the physician experienced resistance.Therefore, the smart coil was removed and re-sheathed.The procedure was completed using other smart coils and the same microcatheter.There was no report of an adverse effect to the patient.